What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 7, 3:03 PM EST, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 7, 3:03 PM EST, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
403 PM EDT Wed Jul 7 2021
.SYNOPSIS...
A stationary front will linger over Lake Erie tonight, before
moving southeast across the area Thursday into Thursday night.
High pressure will begin to build in from the west Friday
through Saturday as a stationary front lingers to the south of
the area over the weekend.
&&
.NEAR TERM /THROUGH THURSDAY NIGHT/...
The near term will kick off with quite a bit of active weather
as scattered to widespread showers and thunderstorms develop
along outflow boundaries and a lake breeze boundary. The main
driving force for this is a stationary front that is draped
across Lake Erie. Convection is disorganized due to marginal
effective bulk shear values (20 to 30 knots), but MLCAPE and
MUCAPE values of at least 2000 to 2500 J/kg along with dew
points in the upper 60s to lower 70s are providing sufficient
instability for thunderstorm development and intensification.
Damaging wind gusts are the primary threat through this evening,
although large hail cannot be ruled out. Storms are producing
heavy rainfall rates and the disorganized, training nature of
storms will produce a threat for localized flooding. Expect
convection to begin to wane after 00Z tonight, although isolated
to widely scattered showers and perhaps a few thunderstorms may
linger through the overnight hours. Don't expect severe weather
overnight tonight, although locally heavy rainfall will remain
possible. Overnight lows will fall into the upper 60s to lower
70s.
The aforementioned front will finally begin to progress
southeast on Thursday afternoon as low pressure moves over Lake
Erie. This will provide an additional opportunity for showers
and thunderstorms Thursday morning and afternoon. CAPE will be
a bit lower with MLCAPE values of 1500 to 2000 J/kg, but
increased effective shear values of 30 to 40 knots combined with
a stronger trigger will provide a threat for isolated damaging
wind gusts within more robust convection. However, lingering
cloud cover/stratus from any overnight convection may inhibit
thunderstorm development. Precip chances should decrease by
Thursday evening, with only a slight chances to chances of
scattered showers Thursday night. Highs will be in the upper 70s
to lower 80s and lows will fall into the much cooler low to mid
60s.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
Westerly flow move a short wave from west to east across Lake
Erie and northern Ohio Friday morning through Friday evening.
However, west flow ahead of the wave will displace precipitable
water values of 1.5 to 1.7 inches early Friday morning to 1 inch
by noon Friday. As a result, rain chances will decrease from
west to east through the day period on Friday. At the surface, a
cold front will continue to east of the forecast area Friday. A
weak surface high quickly settle in over Lower Michigan late
Friday. Lower thickness values and slight cold air advection
behind the short wave and surface front will yield below normal
temperatures on Friday with highs in the mid to upper 70s.
Going into the weekend, the next system/upper-level trough will move
east-southeast over the northern and central plains. A surface
inverted trough/low will develop from the Mid Mississippi Valley to
southern Lake Michigan on Saturday. Precipitable water values will
rebound from 0.6 inch to 1.9 inches by Sunday morning. GFS is
slightly more aggressive the southerly flow and more moisture than
Euro with these fields...Euro is 12 hours slower with the
transition. Rain chances will slowly return from west to east on
Saturday but higher chances of rain is likely on Sunday. Instability
will lag and we will maintain thunder Sunday for now. Below normal
temperatures are expected as long as we remain on the cool side of
the front.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Upper level trough will evolve into a closed low over the mid-
Mississippi valley, circulating in place through at least Monday,
before lifting northeast across the Great Lakes Monday night into
Tuesday. At the surface, the low pressure near MO/IL slowly lifts
north across the Great Lakes through Tuesday. The associated warm
front will sweep north across the forecast Sunday night. This will
result in a chance of showers and thunderstorms each day/night
through at least Tuesday night. GFS and Euro diverge as GFS has the
associated trough axis swinging through mid day Tuesday while Euro
keeps the axis west of the area through Wednesday. Will maintain a
chance of rain through Tuesday night.
&&
.AVIATION /18Z Wednesday THROUGH Monday/...
Scattered to widespread showers and thunderstorms have already
developed south of a line from FDY to CAK and coverage should
increase as the storms track northeast over the next several
hours. Include at least VCTS at all terminals this afternoon
through early this evening and any storms that move directly
over terminals will produce MVFR to possibly IFR conditions,
heavy rain, and potentially gusty winds to 30 knots. Isolated
gusts to 40-plus knots are possible within the strongest
convection. Several amendments will be needed this afternoon
into this evening since convection is not particularly
organized. Expect of the convection to occur before 00Z, but
lingering showers and perhaps thunderstorms are possible through
at least 03Z. Some hi-res members are hinting at showers and
isolated thunderstorms lingering through the overnight hours,
but confidence in coverage/placement of storms is too low to
warrant a mention of precip during this time. Regardless,
residual moisture will lead to low stratus and MVFR to near-IFR
conditions starting late tonight or early Thursday morning and
additional convection may develop later Thursday morning or
early Thursday afternoon. Have VCSH at most terminals at the
moment, although there's still uncertainty in the
timing/placement of showers. Outside of thunderstorms, winds
will be westerly or southwesterly at 10 knots or less and may
become southerly overnight.
Outlook...Non-VFR within occasional showers and thunderstorms
Thursday afternoon through Friday morning. Non-VFR possible in
periodic showers and thunderstorms Saturday through Monday.
&&
.MARINE...
A relatively weak wind field can be expected through the forecast
period. Southwest winds with persist today until a stationary moves
south to over Lake Erie tonight. A low will move east along this
boundary on Thursday with a cold front moving in behind this on
Thursday nigh with northwest flow ensuing Friday. This boundary
settles south of Lake Erie, remaining there through the weekend.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.
&&
SYNOPSIS...Maines
NEAR TERM...Maines
SHORT TERM...FZ
LONG TERM...FZ
AVIATION...Maines
MARINE...FZ
Hazardous weather outlook, Jul 7, 2:56 PM EST, 1 hour 42 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
356 PM EDT Wed Jul 7 2021
LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ002-003-082000-
Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH-
The Islands to Vermilion OH-Vermilion to Avon Point OH-
Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH-Geneva-
on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-
Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-
Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-
Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Southern Erie-
356 PM EDT Wed Jul 7 2021
...SEVERE THUNDERSTORM WATCH 343 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
Severe Thunderstorm Watch has been issued. Scattered strong to
severe thunderstorms are expected across the area through this
evening. Strong gusty winds and possibly damaging winds will be the
primary threat.
There is a slight risk of severe thunderstorms today and tonight.
The primary threat is strong wind gusts.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
There is a marginal risk of severe thunderstorms Thursday. The
primary threat is strong wind gusts.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.
LEZ061-082000-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-
356 PM EDT Wed Jul 7 2021
This Hazardous Weather Outlook is for Lake Erie.
.DAY ONE...This afternoon and tonight.
There is a marginal risk of severe thunderstorms today and tonight.
The primary threat is strong wind gusts.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
There is a marginal risk of severe thunderstorms Thursday. The
primary threat is strong wind gusts.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ001-082000-
Northern Erie-
356 PM EDT Wed Jul 7 2021
...SEVERE THUNDERSTORM WATCH 343 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for northwest Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
Severe Thunderstorm Watch has been issued. Scattered strong to
severe thunderstorms are expected across the area through this
evening. Strong gusty winds and possibly damaging winds will be the
primary threat.
There is a slight risk of severe thunderstorms today and tonight.
The primary threat is strong wind gusts.
There is a moderate risk for rip currents tonight.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
There is a marginal risk of severe thunderstorms Thursday. The
primary threat is strong wind gusts.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.
In the hours before
Local storm report, Jul 7, 4:11 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
511 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM TSTM WND DMG 5 ESE SHELBY 40.85N 82.57W
07/07/2021 RICHLAND OH 911 CALL CENTER
2 TREES AND WIRES DOWN.
&&Special weather statement, Jul 7, 4:12 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Cleveland OH
512 PM EDT Wed Jul 7 2021
OHZ012>014-089-PAZ001>003-072200-
Geauga-Lake-Ashtabula Lakeshore-Ashtabula Inland-Northern
Erie-Southern Erie-Crawford-
512 PM EDT Wed Jul 7 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN GEAUGA...
NORTHEASTERN LAKE...ASHTABULA...SOUTHWESTERN ERIE AND NORTHWESTERN
CRAWFORD COUNTIES...
At 512 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Perry to 8 miles southeast of Geneva
to near Andover. Movement was northeast at 25 mph.
Wind gusts up to 50 mph and half inch hail are possible with these
storms.
Locations impacted include...
Painesville, Ashtabula, Conneaut, Fairport Harbor,
Geneva-On-The-Lake, Mentor, Edinboro, Geneva, Madison, Girard, North
Kingsville, Perry, Albion, Andover, Linesville, Pymatuning North,
Pymatuning Central, Lake City, Austinburg and Kingsville.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4185 8010 4160 8051 4166 8088 4167 8131
4174 8132 4176 8129 4176 8124 4186 8101
4187 8090 4191 8080 4196 8055 4207 8026
TIME...MOT...LOC 2112Z 229DEG 20KT 4171 8116 4171 8082 4166 8055
SefcovicSpecial weather statement, Jul 7, 4:28 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Cleveland OH
528 PM EDT Wed Jul 7 2021
PAZ002-003-072215-
Southern Erie-Crawford-
528 PM EDT Wed Jul 7 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ERIE AND
CRAWFORD COUNTIES...
At 527 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Linesville to near Atlantic. Another
storm was located near Townville. Movement was northeast at 25 mph.
Wind gusts up to 50 mph and half inch hail are possible with these
storms.
Locations impacted include...
Meadville, Corry, Titusville, Union City, Cambridge Springs,
Linesville, Adamsville, Canadohta Lake, Riceville, Harmonsburg,
Lincolnville, Guys Mills, Atlantic, Pymatuning Central, Cochranton,
Saegertown, Conneaut Lake, Hydetown, Mill Village and Blooming
Valley.
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4162 7961 4162 7982 4149 8000 4148 8037
4162 8048 4185 8010 4200 7975 4199 7961
TIME...MOT...LOC 2127Z 237DEG 22KT 4167 8039 4151 8026
SefcovicLocal storm report, Jul 7, 4:30 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
530 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM TSTM WND DMG 1 E CUSTAR 41.28N 83.82W
07/07/2021 WOOD OH LAW ENFORCEMENT
TREE DOWN. TIME ESTIMATED FROM RADAR.
&&Local storm report, Jul 7, 4:32 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
532 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HEAVY RAIN BUCYRUS 40.80N 82.97W
07/07/2021 M0.94 INCH CRAWFORD OH COCORAHS
&&
RCLocal storm report, Jul 7, 4:37 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
537 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM LIGHTNING 1 E AQUILLA 41.54N 81.16W
07/07/2021 GEAUGA OH LAW ENFORCEMENT
WIRES DOWN AND SMALL BRUSH FIRE HAVE CAUSED
TAYLOR WELLS ROAD TO BE CLOSED.
&&
RC